\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Computation of $\mathcal R $ in age-structured epidemiological models with maternal and temporary immunity

Abstract Related Papers Cited by
  • For infectious diseases such as pertussis, susceptibility is determined by immunity, which is chronological age-dependent. We consider an age-structured epidemiological model that accounts for both passively acquired maternal antibodies that decay and active immunity that wanes, permitting re-infection. The model is a 6-dimensional system of partial differential equations (PDE). By assuming constant rates within each age-group, the PDE system can be reduced to an ordinary differential equation (ODE) system with aging from one age-group to the next. We derive formulae for the effective reproduction number ${\mathcal R}$ and provide their biological interpretation in some special cases. We show that the disease-free equilibrium is stable when ${\mathcal R}<1$ and unstable if ${\mathcal R}>1$.
    Mathematics Subject Classification: Primary: 92B05, 92D30; Secondary: 92D25.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    O. Diekmann and J. A. P. Heesterbeek, Mathematical Epidemiology of Infectious Diseases Model Building, Analysis and Interpretation, Wiley Series in Mathematical and Computational Biology, Wiley, Chichester, 2000.

    [2]

    C. Dye and B. G. Williams, Eliminating human tuberculosis in the twenty-first century, J. R. Soc. Interface, 5 (2008), 653-662.doi: 10.1098/rsif.2007.1138.

    [3]

    Z. Feng, J. W. Glasser, A. N. Hill, M. A. Franko, R. M. Carlsson, H. Hallander, P. Tull and P. Olin, Modeling rates of infection with transient maternal antibodies and waning active immunity: Applicationto Bordetella pertussis in Sweden, J. Theor. Biol., 356 (2014), 123-132.doi: 10.1016/j.jtbi.2014.04.020.

    [4]

    J. Glasser, Z. Feng, A. Moylan, S. Del Valled and C. Castillo-Chavez, Mixing in age-structured population models of infectious diseases, Math. Biosci., 235 (2012), 1-7.doi: 10.1016/j.mbs.2011.10.001.

    [5]

    H. W. Hethcote, An age-structured model for pertussis transmission, Math. Biosci., 145 (1997), 89-136.doi: 10.1016/S0025-5564(97)00014-X.

    [6]

    H. W. Hethcote, The mathematics of infectious diseases, SIAM Review, 42 (2000), 599-653.doi: 10.1137/S0036144500371907.

    [7]

    R. A. Horn and C. R. Johnson, Topics in Matrix Analysis, Cambridge University, Cambridge, 1991.doi: 10.1017/CBO9780511840371.

    [8]

    J. A. Jacquez, C. P. Simon, J. Koopman, L. Sattenspiel and T. Perry, Modeling and analyzing HIV transmission: The effect of contact patterns, Math. Biosci., 92 (1988), 119-199.doi: 10.1016/0025-5564(88)90031-4.

    [9]

    H. Inaba, Age-structured homogeneous epidemic systems with application to the MSEIR epidemic model, J. Math. Biol., 54 (2007), 101-146.doi: 10.1007/s00285-006-0033-y.

    [10]

    T. Kuniya and H. Inaba, Endemic threshold results for an agestructured SIS epidemic model with periodic parameters, J. Math. Anal. Appl., 402 (2013), 477-492.doi: 10.1016/j.jmaa.2013.01.044.

    [11]

    J. Mossong, N. Hens and M. Jit, et al., Social contacts and mixing patterns relevant to the spread of infectious diseases, PLoS Med., 5 (2008), e74.doi: 10.1371/journal.pmed.0050074.

    [12]

    H. R. Thieme, Spectral bound and reproduction number for infinite-dimensional population structure and time-heterogeneity, SIAM J. Appl. Math., 70 (2009), 188-211.doi: 10.1137/080732870.

    [13]

    P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180 (2002), 29-48.doi: 10.1016/S0025-5564(02)00108-6.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(96) Cited by(0)

Access History

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return